How do I fix Effexor taper that is too fast? Updose?

Posted by rmce72a @rmce72a, Jun 22 7:15pm

I am in week 5 of tapering Effexor. Today was the first absolutely horrible day. Even though I have been very conservative (.5 per cent per week) I am very sensitive to meds and think even that is too much. I am currently 72.6 from my original 75 mg XR. I have been counting beads carefully, but I am so sick. Should I go back to 73 or 73.5?

Interested in more discussions like this? Go to the Addiction & Recovery group.

First, I'd go back up to where you didn't have any symptoms.
Then extend the time between cuts and decrease the amount you cut.
How often have you been cutting your dose?
You may be cutting it too quickly.
Just my opinion but I would cut every 4-6 weeks. Some have cut every 2 weeks but if your sensitive I would go the 4-6 week route. Some have cut every few months. Just depends on the individual.
DON'T SKIP DAYS!!
even slow tapers don’t work for everyone although it does give you the best chance to decrease any withdrawal effects.
Some people use a Prozac bridge to help.
I don't advocate that because of the chance of becoming dependent on another drug but it has helped some.
Take care,
Jake

REPLY
Please sign in or register to post a reply.
  Request Appointment